Oklahoma, 2011

Drought in Oklahoma, April 1 to 30, 2011

April 1 to 30, 2011 · NWS TSA · 2 events in 2 counties and zones

Although much of eastern Oklahoma experienced heavy to excessive rainfall during the month of April 2011, portions of southeastern Oklahoma received slightly below normal rainfall amounts during the month. This modest rainfall followed one of the driest months of March on record and thus, portions of southeastern Oklahoma remained in severe drought conditions during April.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Although much of eastern Oklahoma experienced heavy to excessive rainfall during the month of April 2011, portions of southeastern Oklahoma received slightly below normal rainfall amounts during the month. This modest rainfall followed one of the driest months of March on record and thus, portions of southeastern Oklahoma remained in severe drought conditions during April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 11:01 PM CST, 59 minutes earlier.

Area forecast discussion, Mar 31, 11:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1201 AM CDT FRI APR 1 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... TEMPORARY CLEARING IN MID CLOUD DECK MAY ALLOW
LOW CLOUDS OR FOG TO FORM AT NW ARKANSAS SITES OVER THE NEXT FEW
HOURS UNTIL MORE SOLID MID AND UPPER CLOUD DECK ARRIVES. HAVE HANDLED
THIS WITH TEMPO IFR CIGS AND VSBY. OTHER THAN THAT... VFR
CONDITIONS WITH LIGHT SURFACE WINDS ARE EXPECTED AT ALL SITES
OVERNIGHT. NW WINDS ARE EXPECTED TO PICK UP ACROSS THE REGION
DURING THE DAY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 922 PM CDT THU MAR 31 2011/

..UPDATE...

DISCUSSION...
STRONG UPPER JET REMAINS POISED ACROSS THE PLAINS ALLOWING
PERIODIC FAST MOVING WAVES TO PASS WITHIN THE NORTHWESTERLY FLOW.
ONE SUCH WAVE IS CURRENTLY UPSTREAM AND MAY SPREAD VERY LIGHT RAIN
INTO NE OK LATER TONIGHT. OTHERWISE AN ATYPICAL AIRMASS PLACEMENT
RESIDES ACROSS THE FORECAST AREA WITH TODAYS FRONT SWEEPING
THROUGH FAR WESTERN AND SOUTHERN AREAS...WHILE CLOUDY COOL AND
DAMP CONDITIONS REMAIN ACROSS FAR NE OK INTO NW ARKANSAS. THE COOL
AIRMASS ALREADY HAS WIDESPREAD LIGHT FOG REPORTED AND THIS WILL
ONLY WORSEN OVERNIGHT...ONLY OFFSET BY THE INCREASING MID CLOUD
LATER TONIGHT. UPDATE WILL INTRODUCE FOG ALONG WITH SLIGHTLY
LOWER TEMPS ACROSS NORTHEASTERN LOCATIONS. WILL ALSO INCLUDE
MENTION OF LIGHT RAIN FOR FAR NORTHERN AREAS LATER TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Mar 31, 8:40 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU MAR 31 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
940 PM CDT THU MAR 31 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

POOR VISIBILITY.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
PATCHY FOG HAS DEVELOPED THIS EVENING...AND WILL PERSIST OVERNIGHT
WITH VISIBILITIES REDUCED TO AROUND ONE MILE AT TIMES.  MOTORISTS
SHOULD BE PREPARED FOR RAPID CHANGES IN VISIBILITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS ACROSS FAR SOUTHEAST
OKLAHOMA FRIDAY AFTERNOON...NEAR A STALLED FRONTAL BOUNDARY.
THIS FRONT WILL RETURN NORTHWARD DURING THE DAY SATURDAY...AND
BRING A CHANCE OF THUNDERSTORMS ACROSS NORTHERN AREAS SATURDAY
NIGHT AND INTO SUNDAY MORNING.

STRONG SOUTHERLY WINDS WILL DEVELOP SUNDAY RAISING FIRE WEATHER
CONCERNS...WITH STRONG TO SEVERE STORMS DEVELOPING WEST OF THE
AREA SUNDAY AFTERNOON AND POSSIBLY MOVING INTO EASTERN OKLAHOMA
SUNDAY EVENING.  STORM CHANCES WILL THEN INCREASE AREA WIDE
SUNDAY NIGHT AND MONDAY AS A COLD FRONT PASSES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Choctaw

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302359, 302360.